Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Morristown, TN

June 19, 2007Blount County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 19, 2007, 4:43 PM EDT for Blount County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 4:43 PM EDT (20:43 UTC)
Expired
Jun 19, 2007, 5:15 PM EDT
In force
32 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Blount County, TN

The radar

The Knoxville radar (KMRX), 70 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:47 PM EDTTSTM WND DMG3 Ne Maryville, TNFROM 447 PM TO 455 PM EDT...NUMEROUS TREES...POWERLINES AND DEBRIS DOWN ON AND AROUND SEVIERVILLE ROAD...NINA DELOZIER ROAD AND DAVIS FORD ROAD. REPORTED BY THE SHERIFFS DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 192043
SVRMRX
TNC009-192115-
/O.NEW.KMRX.SV.W.0072.070619T2043Z-070619T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
443 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLOUNT COUNTY IN EAST TENNESSEE...

* UNTIL 515 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WALLAND TO 8 MILES SOUTHWEST OF
  CADES COVE...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF
  MARYVILLE TO 12 MILES NORTH OF ROBBINSVILLE...AND MOVING EAST AT 10
  MPH.

* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
  RURAL AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3582 8392 3560 8409 3549 8386 3574 8376

$$

MJB
2 follow-up statements
000 
WWUS54 KMRX 192056
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 PM EDT TUE JUN 19 2007

TNC009-192115-
/O.CON.KMRX.SV.W.0072.000000T0000Z-070619T2115Z/
BLOUNT TN-
456 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL BLOUNT COUNTY...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WALLAND TO 7 MILES SOUTHWEST
OF CADES COVE...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
MARYVILLE TO 14 MILES NORTH OF ROBBINSVILLE...MOVING EAST AT 10 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3582 8392 3560 8409 3549 8386 3574 8376

$$

MJB
000 
WWUS54 KMRX 192112
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
512 PM EDT TUE JUN 19 2007

TNC009-192122-
/O.EXP.KMRX.SV.W.0072.000000T0000Z-070619T2115Z/
BLOUNT TN-
512 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLOUNT COUNTY EXPIRES
AT 515 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3582 8392 3560 8409 3549 8386 3574 8376

$$

MJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:58 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 19, 1:58 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
158 PM EDT TUE JUN 19 2007

.SHORT TERM...(TONIGHT AND WEDNESDAY)...A LINE OF THUNDERSTORMS IN
ADVANCE OF A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS
AFTERNOON INTO THE EARLY EVENING HOURS. AT PRESENT IT APPEARS MOST
AREAS WILL SEE BETWEEN A QUARTER AND HALF AN INCH WITH SOME AREAS
RECEIVING A LITTLE MORE...MAINLY IN THE NORTHERN PART OF THE AREA.
ISOLATED 1 INCH OR MORE SHOWERS MAY ALSO ACCOMPANY THIS LINE.

RAIN SHOULD CLEAR OVERNIGHT AND SUNNY SKIES RETURN FOR WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...
A MID TO UPPER LEVEL RIDGE WILL BE NEARLY STATIONARY OVER THE
CENTRAL CONUS THIS PERIOD...PUTTING THE APPALACHIAN REGION IN A
NORTHWESTERLY FLOW PATTERN. A SURFACE HIGH WILL BE OVER THE AREA
FROM WEDNESDAY NIGHT THROUGH FRIDAY...PROVIDING DRY WEATHER AND WARM
TEMPERATURES. THE UPPER RIDGE GIVES WAY SLIGHTLY ON SATURDAY AS A
SHORTWAVE TROUGH ROUNDS THE RIDGE. THE GFS IS LIKELY OVERDEVELOPING
THIS FEATURE DUE TO CONVECTIVE FEEDBACK FROM AN MCS OVER THE
PLAINS...BUT OTHER MODELS DO SHOW AT LEAST A WEAK TROUGH APPROACHING
FOR THE WEEKEND. CONFIDENCE IS LOW IN TIMING SUCH A FEATURE...SO
WILL LEAVE A SLIGHT CHANCE POP IN FOR BOTH SATURDAY AND SUNDAY. THE
UPPER RIDGE SHIFTS TO THE EAST ON MONDAY AND WILL BE OVERHEAD ON
TUESDAY...SO HOT AND DRY CONDITIONS CAN BE EXPECTED FOR THE
BEGINNING OF THE NEXT WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  67  90  61  91  65 /  70  10   0   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  87  59  88  63 /  70  10   0   0   0
OAK RIDGE, TN  65  88  58  88  62 /  70  10   0   0   0
TRI CITIES AIRPORT, TN  64  85  55  86  59 /  80  10   0   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

HW/DGS
Hazardous weather outlook, Jun 19, 4:05 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 PM EDT TUE JUN 19 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-201000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
405 PM EDT (305 PM CDT) TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TODAY...PRODUCING
NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW ISOLATED STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 19, 2:52 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT TUE JUN 19 2007

TNZ013-014-036-037-069-191945-
ANDERSON-CAMPBELL-CLAIBORNE-KNOX-UNION-
252 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORMS WERE AFFECTING ANDERSON...CAMPBELL...
CLAIBORNE...KNOX AND UNION COUNTIES...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WILLIAMSBURG TO 6 MILES NORTHWEST OF LENOIR CITY....MOVING SOUTHEAST
AT 15 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

HW
Special weather statement, Jun 19, 3:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT TUE JUN 19 2007

TNZ015>017-044-VAZ001-005-008-192030-
HANCOCK-HAWKINS-LEE-SCOTT-SULLIVAN-WASHINGTON-
334 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORMS WILL BE AFFECTING CITY OF
BRISTOL...HANCOCK...HAWKINS...LEE...SCOTT...SULLIVAN AND WASHINGTON
COUNTIES...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO GRAY
TO ELIZABETHTON....MOVING NORTH AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

HW
Special weather statement, Jun 19, 3:42 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT TUE JUN 19 2007

TNZ040>043-192045-
COCKE SMOKY MOUNTAINS-NORTHWEST COCKE-NORTHWEST GREENE-SOUTHEAST
GREENE-
342 PM EDT TUE JUN 19 2007

...A STRONG THUNDERSTORM WAS AFFECTING COCKE AND GREENE COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARROTTSVILLE....MOVING NORTHEAST AT 20 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

HW
Special weather statement, Jun 19, 4:14 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 PM EDT TUE JUN 19 2007

TNZ015-016-192115-
HANCOCK-HAWKINS-
414 PM EDT TUE JUN 19 2007

...A STRONG THUNDERSTORM WAS AFFECTING HANCOCK AND HAWKINS
COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF RUSSELLVILLE....MOVING NORTH AT
15 MPH.

THIS STORM WILL BE NEAR...
  ROGERSVILLE BY 445 PM EDT.
  6 MILES WEST OF SURGOINSVILLE BY 510 PM EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

MJB
Special weather statement, Jun 19, 4:27 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT TUE JUN 19 2007

TNZ071-072-192130-
BLOUNT SMOKY MOUNTAINS-NW BLOUNT-
427 PM EDT TUE JUN 19 2007

...STRONG THUNDERSTORMS WERE AFFECTING BLOUNT COUNTY...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF EAGLETON VILLAGE TO 6 MILES NORTH OF TAPOCO....MOVING SOUTHEAST AT
5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

SUSTAINED WINDS OR GUSTS UP TO 30 TO 40 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

MJB
Special weather statement, Jun 19, 4:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM EDT TUE JUN 19 2007

TNZ040-041-073-074-192130-
COCKE SMOKY MOUNTAINS-NORTH SEVIER-NORTHWEST COCKE-SEVIER SMOKY
MOUNTAINS-
430 PM EDT TUE JUN 19 2007

...A STRONG THUNDERSTORM WAS AFFECTING COCKE AND SEVIER COUNTIES...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF GATLINBURG....MOVING NORTHEAST
AT 25 MPH.

THIS STORM WILL BE NEAR...
  NEWPORT BY 500 PM EDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

SUSTAINED WINDS OR GUSTS UP TO 30 TO 40 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

MJB

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.